MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW 52MM- FOR IM NAILS-STERILE; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW 52MM- FOR IM NAILS-STERILE; SCREW,FIXATION,BONE
Model Number 458.952S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Foreign Body In Patient (2687)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event occurred on an unknown date in 2019.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.Reporter is an attorney.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent revision surgery to remove the defective broken screw.Only one-half of the 5.0 mm locking screw was able to be removed.On or about (b)(6) 2018, the patient fell and fractured his left hip.On or about (b)(6) 2018, the patient underwent hip pinning surgery on his left hip and was implanted with a synthes tfn advanced proximal femoral nailing system device into the left hip and left femur consisting of synthes tfn advanced system long nail 12mm distal diameter, titanium helical blade 100 mm, and one (1) synthes 5.0 mm (5x52 mm) titanium locking screw with hexagonal drive.In (b)(6) 2019, plaintiff began to experience discomfort and pain in the left hip, thigh, and above the knee area.On or about (b)(6) 2019, the patient was advised that the implanted femoral screw was broken.Concomitant device reported: tfn advanced system long nail (part# unknown, lot# unknown, quantity# 1); titanium helical blade (part# unknown, lot# unknown, quantity# 1).This report is for one (1) 5.0mm ti locking screw 52mm- for im nails-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4: updated.Investigation summary :product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable h3, h4, h6: device history lot.Manufacturing location: monument.Manufacturing date: 30-jun-2016.Expiration date: 31-may-2025.Part number: 458.952s, 5.0mm ti locking screw 52mm for im nails ¿ sterile.Lot number: h120122 (sterile).Lot quantity: 120.Work order traveler met all inspection acceptance criteria.Inspection sheet, final inspection, rev h met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev j was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 12692 by sterigenics was reviewed and determined to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component(s) reviewed: part number: 459.052.999, 5.0mm ti screw blank 52mm locking bolt w/3.5 hex.Lot number: 9811603.Lot quantity: 494.Work order traveler met all inspection acceptance criteria.Part number: 23020, tialnbci4.98.Lot number: 7381736.Lot quantity: 1,807 lbs.Certified test report supplied by perryman company dated 04-dec-2012 and inspection certificate supplied to perryman by vsmpo dated 10-jul-2012 were reviewed and determined to be conforming.Lot summary report dated 08-may-2013 met all inspection acceptance criteria.Raw material receiving/put away checklist met all inspection acceptance criteria.Device history batch null, device history review 23-mar-2021: this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.H11:g4/updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCREW 52MM- FOR IM NAILS-STERILE
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11446752
Report Number2939274-2021-01269
Device Sequence Number4040391
Product Code HWC
UDI-Device Identifier10886982230980
UDI-Public10886982230980
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K000089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number458.952S
Device Catalogue Number458.952S
Device Lot NumberH120122
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer03/24/2021
05/10/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date04/02/2021
06/01/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR